MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not performing as expected.Two weeks later a revision surgery was performed, upon examination a hole in the right cylinder connecting tube was found.The pump and right cylinder were explanted and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for balloon: (b)(4).D4 unique identifier (udi) for pump: (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for balloon: (b)(4).D4 unique identifier (udi) for pump: (b)(4).Upon receipt at our quality assurance laboratory, this device underwent a thorough analysis.The cylinders and pump were microscopically examined, and leak tested; the pump was also functionally tested.Testing of the first cylinder revealed wear at the fold in the proximal end and distal end of the cylinder; however, the first cylinder passed the leakage test.Testing of the second cylinder showed no damage or abnormalities under microscopic examination, and the second cylinder passed the leakage test.Regarding the momentary squeeze (ms) pump, under microscope observation contamination (bodily fluid) was found within the pump.The ms pump tubing was cut down to the pump block and was not returned for analysis.The ms pump passed leakage testing performed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on this investigation a clear probable cause for the event cannot be established.
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24159994
Report Number2124215-2026-04216
Device Sequence Number9129147
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)220822(10)184921009
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/22/2022
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number0184921009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 720182-01 / LOT 1000061575.; BALLOON: UPN 720182-01 / LOT 1000061575.; PUMP: UPN 72404310 / LOT 0184688003.; PUMP: UPN 72404310 / LOT 0184688003.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale